MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700TFX
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 25mm 2700tfx aortic valve underwent emergency valve-in-valve procedure after an implant duration of 9 years, 5 months due to severe calcification and degeneration.The patient presented with acute heart failure.Tavr was successfully performed with a 26mm 9755rsl valve.The patient was taken to recovery in stable condition post-procedure and discharged on pod #3.Per medical records, patient presented in the er with chest pain/nstemi underwent lhc.Tee showed severe calcification and degeneration of the bioprosthetic aortic valve with severe stenosis, mg 50mmhg and severe transvalvular regurgitation.The patient became hemodynamically unstable and underwent emergent viv.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h6: (component code, investigation findings, investigation conclusions).The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7 to 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years hyperlipidemia (hld), and coronary artery disease (cad).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key23701021
Report Number2015691-2025-09718
Device Sequence Number10670581
Product Code DYE
UDI-Device Identifier00690103194043
UDI-Public(01)00690103194043(17)200105
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2020
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale